Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 280, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 31, 2005, 1:40 PM CST for Lafayette County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2005, 1:40 PM CST (19:40 UTC)
- Expired
- Oct 31, 2005, 2:45 PM CST
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lafayette County, AR
The radar
The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 1:35 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 311942 SVRSHV ARC073-312045- /O.NEW.KSHV.SV.W.0280.051031T1940Z-051031T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 140 PM CST MON OCT 31 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 245 PM CST * AT 135 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF TEXARKANA...OR ABOUT 16 MILES WEST OF LEWISVILLE. THIS STORM WAS MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS LINE OF STORMS HAS HAD A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS UNTIL 245 PM CST. LAT...LON 3345 9366 3326 9368 3319 9351 3342 9344 $$
1 follow-up statement
000 WWUS54 KSHV 312030 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 227 PM CST MON OCT 31 2005 ARC073-312045- /O.CON.KSHV.SV.W.0280.000000T0000Z-051031T2045Z/ LAFAYETTE AR- 227 PM CST MON OCT 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CST FOR LAFAYETTE COUNTY... AT 223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF STRONG WINDS IN EASTERN LAFAYETTE COUNTY. A TREE WAS REPORTED TO BE BLOWN DOWN NEAR STAMPS. LAT...LON 3345 9366 3326 9368 3319 9351 3342 9344 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 1:36 PM CST, 4 minutes earlier.
Area forecast discussion, Oct 31, 1:36 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 136 PM CST MON OCT 31 2005 .UPDATE... UPDATE FOR NEW WATCH LOUSIANA AND ARKANSAS. UPDATES OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 1138 AM CST MON OCT 31 2005) UPDATE... WILL DO A QUICK UPDATE FOR CONVECTIVE WATCH. SEE SWOMCD FOR FURTHER DETAILS. UPDATES OUT SHORTLY. PREV DISCUSSION... (ISSUED 1000 AM CST MON OCT 31 2005) DISCUSSION... CURRENT SURFACE OBS/AREA RADARS COINCIDE NICELY W/CURRENT GRIDS. NO UPDATE. PREV DISCUSSION... (ISSUED 440 AM CST MON OCT 31 2005) DISCUSSION... A COLD FRONT CURRENTLY MOVING THROUGH OKLAHOMA AND JUST NORTHWEST OF A TUL...OKC...FSI LINE...WILL CONTINUE ITS PROGRESSION TO THE SE APPROACHING THE AREA AROUND NOON. MOISTURE IS CONTINUING TO INCREASE AHEAD OF THIS FRONT...AND REGIONAL RADARS ARE SHOWING SOME WIDELY SCATTERED SHOWERS AND AND ISOLATED THUNDERSTORMS ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA THIS MORNING. THIS ACTIVITY WILL LIKELY INCREASE WITH TIME...SO THERE WILL BE A CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY AHEAD OF THE FRONT...ESPECIALLY IN NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. THE STRONGEST LIFT WILL NEAR THE FRONTAL BOUNDARY...SO LOOK FOR A SQUALL LINE TO MOVE ACROSS THE AREA THIS AFTERNOON...AND THIS IS WHERE WE WILL LIKELY SEE THE STRONGEST AND POSSIBLE SEVERE THUNDERSTORMS. FRONT SHOULD BE THROUGH THE AREA BY 12Z TUESDAY MORNING...WITH RAIN ENDING ACROSS MOST OF THE AREA...HOWEVER I DID HOLD A CHANCE OF SHOWERS IN ACROSS PARTS OF NORTHEAST LOUISIANA AND SOUTHERN ARKANSAS. FOR TEMPS I WENT SLIGHTLY ABOVE GUIDANCE IN THE FIRST PERIOD...BUT STAYED CLOSE IN THE SECOND THROUGH FOURTH PERIODS. ELEVEN SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Oct 31, 12:00 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON OCT 31 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING AHEAD OF THE FRONT THIS AFTERNOON...BUT LOOK FOR A SQUALL LINE TO DEVELOP ALONG THE FRONTAL BOUNDARY...AND MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS WITHIN THE SQUALL LINE IN NORTHEAST TEXAS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT...AT THIS TIME. 44
In the hours before
Local storm report, Oct 31, 1:01 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM TSTM WND DMG 12 W MAUD 33.33N 94.55W
10/31/2005 BOWIE TX PUBLIC
TREE DAMAGE REPORTED BETWEEN THE BASSETT AND SILOAM
COMMUNITIES ALONG US HIGHWAY 67.
&&
CROSSLocal storm report, Oct 31, 1:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG BETTIE 32.83N 94.96W
10/31/2005 UPSHUR TX BROADCAST MEDIA
ROOF BLOWN OFF HOUSE
&&
DUPLANTISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 1:14 PM CST | Severe Thunderstorm Warning | SHV | Little River, Miller | 61 min |
| Oct 31, 1:31 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.